MAUDE Adverse Event Report: AESCULAP AG AS VEGA PS FEMORAL COMP.CEMENTED F4N L; KNEE ENDOPROSTHETICS

AESCULAP AG AS VEGA PS FEMORAL COMP.CEMENTED F4N L; KNEE ENDOPROSTHETICS
Model Number NX009Z
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Joint Laxity (4526); Implant Pain (4561); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation results: the affected device was not available for investigation.Therefore an investigation of the device was not possible.The device quality and manufacturing history records (dhr) were checked for all available lot numbers and were within specifications valid at the time of production.The determination of a definite root cause is due to the non-availability of important information and the device itself not possible.The conclusion from the root cause analysis is that a systematic device deviation is unlikely since the received complaints are limited to certain health care institutions and their applicants.The participation of the applicants in this deviation scenario cannot be excluded by today.Based on the root cause analysis result no corrective actions have been carried out.As a preventive action we were in contact with the affected health care institutions and applicants in order to reduce the probability of recurrence.The complaints were submitted to aesculap ag as a summary report.In order to examine further actions, all cases from the summary report are processed as vigilance suspicion cases and are continuously monitored.
 
Event or Problem Description
It was reported that there was an issue with nx009z-as vega ps femoral comp.Cemented f4n l.It was reported on (b)(6) 2019, that as a result of having the product implanted, the patient has experienced pain and swelling in left knee, and normal daily activities were restricted due to this pain.Intraoperative findings during replacement surgery were a well-fixed patellar component and loosening of the tibial and femoral components which resulted in a revision surgery.The primary surgery occurred on (b)(6) 2013, and the revision surgery occurred on (b)(6) 2016.All available information has been provided at this time, if additional information becomes available the complaint will be updated accordingly.Cement used was zimmer palacos r radiopaque bone cement.Involved components: nx042 (universal patella p2), nx103 (ps pe insert t0/t0+, 16mm), nn260p (peek plug f/ tibia).The adverse event / malfunction is filed under aag reference (b)(4).Associated medwatch report: 9610612-2020-00556 (nx009z 400485778), 9610612-2020-00557 (nx049z 400485780).

Brand Name
AS VEGA PS FEMORAL COMP.CEMENTED F4N L
Common Device Name
KNEE ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11164716
Report Number9610612-2020-00556
Device Sequence Number17073190
Product Code JWH
UDI-Device Identifier04046963809867
UDI-Public4046963809867
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K101281
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2023
Device Model NumberNX009Z
Device Catalogue NumberNX009Z
Device Lot Number51963203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2019
Initial Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;